Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

June 22, 2012Lake County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 22, 2012, 3:39 PM EDT for Lake County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 3:39 PM EDT (19:39 UTC)
Expired
Jun 22, 2012, 4:30 PM EDT
In force
51 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Tampa radar (KTBW), 103 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS82 KMLB 221939
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT FRI JUN 22 2012

FLZ045-053-144-222030-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
339 PM EDT FRI JUN 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 430 PM EDT.

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING OVER ANIMAL 
KINGDOM...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CLERMONT AND
LAKE LOUISA.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2864 8171 2833 8151 2825 8163 2826 8166
      2834 8167 2834 8179 2836 8181 2849 8194
TIME...MOT...LOC 1938Z 145DEG 11KT 2835 8165

$$

67

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 22, 10:50 AM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 10:50 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT FRI JUN 22 2012

.DISCUSSION...

MORNING CAPE SOUNDING SHOWS MOIST ATMOSPHERE REMAINS IN PLACE WITH
1.8 INCHES PRECIP WATER AND E/SE FLOW UP THRU 10K FT. THIS IS MORE
MOIST THAN YESTERDAY AND HIGHER PWATS EXIST OVER THE INTERIOR BASED
ON TAMPA SOUNDING OF 2.2 INCHES. SO THE HIGHER POPS ADVERTISED LOOK
WARRANTED. LOWEST RAIN CHANCES LOOK TO BE ALONG THE VOLUSIA COAST AT
50 PERCENT...WITH LIKELY 60-70 PERCENT POPS INTERIOR AND SOUTH
COAST.  RATHER WARM MID LEVEL TEMPS (-6C AT 500 MB) AND UNIMPRESSIVE
LAPSE RATES COMBINED WITH LIMITED SFC HEATING WILL LIMIT UPDRAFT
STRENGTH AND SEVERE POTENTIAL. BUT ENOUGH DRY AIR IN THE MID LEVELS
COULD PRODUCE SOME GUSTY DOWNBURST WINDS. PERSISTENT LOCALLY HEAVY
RAIN WILL BE POSSIBLE WHERE BANDS SET UP AND TRAIN OVER THE SAME
AREAS.

NO SIGNIFICANT CHANGES TO CURRENT FORECAST.

&&

.AVIATION...
HIGHER COVERAGE OF SHRA/TSRA EXPECTED TODAY WITH TEMPO MVFR
CIGS/VSBYS.

&&

.MARINE...
WEAK RIDGE AXIS NE OF THE BAHAMAS WILL COMBINE WITH A BROAD SFC LOW
OVER THE YUCATAN PENINSULA TO GENERATE A MODERATE S/SERLY BREEZE
ACRS THE LCL ATLC...SEAS 3-4FT NEARSHORE AND 4-5FT OFFSHORE. LIMITED
FETCH LENGTH WITH THE WINDS COMING OFF THE NRN BAHAMAS...RESULTING
IN RELATIVELY SHORT WAVE PDS GENERALLY AOB 6SEC. SCATTERED TO
NUMEROUS SHOWERS AND ISOLD STORMS WITH FOCUS NEAR THE COAST SOUTH OF
THE CAPE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  76  84  75 /  50  40  60  40
MCO  89  74  87  74 /  50  50  70  50
MLB  86  76  84  76 /  60  60  70  50
VRB  86  75  84  76 /  60  60  70  50
LEE  89  74  86  75 /  50  40  60  40
SFB  89  75  87  74 /  50  40  60  40
ORL  89  74  86  74 /  50  50  70  50
FPR  86  75  84  77 /  70  60  70  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

UPDATES...KELLY
IMPACT WX...WEITLICH
Hazardous weather outlook, Jun 22, 10:50 AM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1050 AM EDT FRI JUN 22 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-222200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1050 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED LIGHTING STORMS WILL BE POSSIBLE THIS
AFTERNOON AS DEEP SOUTHEAST FLOW OVER CENTRAL FLORIDA PUSH
DEVELOPING CONVECTION TO THE NORTHWEST AT 10 TO 15 MPH. REMEMBER
THAT LIGHTNING MAKES EVERY THUNDERSTORM DANGEROUS...EVEN IF THEY
ARE ONLY PRODUCING A FEW STRIKES. IF THUNDER IS HEARD...SEEK
SHELTER INDOORS OR IN AN ENCLOSED ALL METAL VEHICLE. BRIEF GUSTY
WINDS WILL BE POSSIBLE AS WELL.

.FLOOD IMPACT...
SHOWERS AND STORMS WILL INCREASE IN COVERAGE THROUGH THE
AFTERNOON. LOCALLY HEAVY RAINFALL UP TO 1 TO 2 INCHES WILL BE
POSSIBLE WHERE MORE PERSISTENT BANDS OF SHOWER ACTIVITY OCCUR.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL SUPPORT A MODERATE THREAT OF RIP CURRENTS
ALONG AREA BEACHES THIS AFTERNOON. ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD AND NEVER SWIM ALONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS WEEKEND WILL
LIKELY PRODUCE MINOR FLOODING ACROSS EAST CENTRAL FLORIDA INTO
EARLY NEXT WEEK. CLOUD-TO-GROUND LIGHTNING AND BRIEF WIND GUSTS
ALSO WILL BE A THREAT WITH ANY THUNDERSTORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WEITLICH/BRAGAW

In the hours before

Special weather statement, Jun 22, 3:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT FRI JUN 22 2012

FLZ045-053-144-222030-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
339 PM EDT FRI JUN 22 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING OVER SOUTHWESTERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 430 PM EDT.

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING OVER ANIMAL
KINGDOM...MOVING NORTHWEST AT 15 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE CLERMONT AND
LAKE LOUISA.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

GUSTY WINDS UP TO 40 MPH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND.

HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND
LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2864 8171 2833 8151 2825 8163 2826 8166
      2834 8167 2834 8179 2836 8181 2849 8194
TIME...MOT...LOC 1938Z 145DEG 11KT 2835 8165

67

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.